Patient :My girlfriend and I engaged in unprotected sex at various times over a three day period. Each time we'd go without a condom for a little and then put one on. She is on the pill and doesn't miss days. That was about 18 or so days ago and now she is about 2 days late for her period. I'm wondering if she could be pregnant. This has actually happened once before where we engaged in unprotected sex and she was late for her period, I made her take a test and it came out negative, she ended up having her period later that night. Could it be the pill combined with stress ( she goes to a very competitive school and has multiple tests coming up) that is causing this?
Symptoms: At this time she says that she's using the bathroom more that she used to (this happened on the last occasion as well though), and says that she is very tired (though this could be because of the school and the sport she participates in, among other things), and once, around the time that her period was supposed to start she had very light thick milky discharge, other than that there hasn't been any other symptoms to my knowledge
Thanks for contacting askthedoctor.com
If she has been on birth control and have been regular with them , then she stays protected from pregnancy. The pill doesnt allow the ovulation to occur and hence when there is no ovum then even if ejaculate enters the vagina, there is no fertilisation and hence no pregnancy.
Her periods are probably delayed as you rightly associated with stress at her school. I suggest once her pack finishes , she must wait for atleast 7 days for her periods to resume, if not then she may consider a pregnancy test just to cater to that remote possibility of birth control failure.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.